|Elevated liver enzymes
Aug 29, 2009
I have been on Combivir and Sustiva for 6 years now. For the past three months, my liver enzymes have been consistently three times higher than the normal range. I have been vaccinated against Hep A and B and tested negative for C 3 years ago. The doctor is now running Hep C again to rule it out, but given that I am terrified of needles and won't touch drugs it doesn't seem likely.
Could my liver "simply" be developing an issue with the medications?
Response from Dr. Henry
There are many causes of elevated liver enzymes. One of the most common in the general population is due to fatty liver (hepatic steatosis) which may be even more common in pxs with HIV (some HIV drugs may contribute some as well). An evaluation of liver size and even histology (liver biopsy needed) are often included in the work up if no obvious cause is found. Many pxs do well with elevated transaminases for years. KH
Avoiding molluscum ?
Interactions with Atripla/Celebrex/N.O. Xplode
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.